Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 33, NWS Bismarck, ND

April 24, 2011McKenzie County, Williams County, North Dakota

NWS Bismarck, ND issued this river flood warning at Apr 24, 2011, 10:05 AM CDT for McKenzie County, Williams County, North Dakota. It took effect at Apr 24, 2011, 11:02 PM CDT. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2011, 10:05 AM CDT (15:05 UTC)
In effect from
Apr 24, 2011, 11:02 PM CDT
Expired
Apr 27, 2011, 1:00 AM CDT
In force
50 hr
Issued by
NWS Bismarck, ND
Flood severity
Minor

Counties McKenzie County, ND, Williams County, ND

The river

Written for the forecast point Missouri River near Williston (WLTN8). The gauge peaked at 21.95 ft at Apr 25, 2011, 9:00 PM CDT.

actionminormoderate20222404/2404/2504/2604/2704/28
Action stage
20 ft
Minor stage
22 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WGUS43 KBIS 241505
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1005 AM CDT SUN APR 24 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  MISSOURI RIVER NEAR WILLISTON AFFECTING WILLIAMS AND MCKENZIE 
  COUNTIES
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS 
FORECAST.

.THE MISSOURI RIVER AT WILLISTON IS FORECAST TO RISE JUST ABOVE FLOOD 
STAGE TONIGHT AND CREST AROUND 22.2 FEET BY TUESDAY MORNING. 


NDC053-105-251505-
/O.NEW.KBIS.FL.W.0033.110425T0300Z-110427T1800Z/
/WLTN8.1.ER.110425T0300Z.110426T1200Z.110427T0600Z.NO/
1005 AM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSOURI RIVER NEAR WILLISTON
* FROM TONIGHT UNTIL EARLY WEDNESDAY MORNING
* AT 7AM SUNDAY THE STAGE WAS...21.7 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 22.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 22.2 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 22.0 FEET...LOW LYING FARMLAND FLOODS. 

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   MON    TUE    WED    THU    FRI

MISSOURI RIVER BASIN
 WILLISTON    22 21.7 SUN 7 AM   22.1   22.2   21.9   21.7   21.5

$$

KINNEY
4 follow-up statements
831 
WGUS83 KBIS 250235
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT SUN APR 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  MISSOURI RIVER NEAR WILLISTON AFFECTING WILLIAMS AND MCKENZIE 
  COUNTIES 
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS 
FORECAST.

.THE MISSOURI RIVER AT WILLISTON IS FORECAST TO RISE JUST ABOVE FLOOD 
STAGE SUNDAY EVENING AND CREST AROUND 22.2 FEET BY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC053-105-260835-
/O.EXT.KBIS.FL.W.0033.110425T0402Z-110427T1800Z/
/WLTN8.1.ER.110425T0402Z.110426T1200Z.110427T0600Z.NO/
935 PM CDT SUN APR 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL WEDNESDAY AFTERNOON.
* AT  7:30 PM SUNDAY THE STAGE WAS 21.8 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EVENING AND CONTINUE TO RISE 
  TO NEAR 22.2 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 22.0 FEET...LOW LYING FARMLAND FLOODS. CITY OF WILLISTON
  DOES NOT FLOOD.

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   MON    TUE    WED    THU    FRI

MISSOURI RIVER BASIN
 WILLISTON    22 21.8 SUN 7 PM   22.1   22.1   21.8   21.6   21.5 

$$

JJT/TM
512 
WGUS83 KBIS 251627
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1127 AM CDT MON APR 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  MISSOURI RIVER NEAR WILLISTON AFFECTING WILLIAMS AND MCKENZIE 
  COUNTIES 
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS 
FORECAST.

.THE RIVER IS EXPECTED TO CREST NEAR FLOOD STAGE TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC053-105-261800-
/O.EXT.KBIS.FL.W.0033.000000T0000Z-110426T1800Z/
/WLTN8.1.ER.110425T1800Z.110425T1800Z.110426T0600Z.NO/
1127 AM CDT MON APR 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL TUESDAY AFTERNOON.
* AT  7:30 AM MONDAY THE STAGE WAS 21.95 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  AFTERNOON...THEN BEGIN A SLOW FALL LATE TONIGHT.  
* IMPACT...AT 22.0 FEET...LOW LYING FARMLAND FLOODS. 

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   TUE    WED    THU    FRI    SAT

MISSOURI RIVER BASIN
 WILLISTON    22 22.0 MON 7 AM   21.9   21.8   21.7   21.5   21.3

$$
593 
WGUS83 KBIS 260036
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT MON APR 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  MISSOURI RIVER NEAR WILLISTON AFFECTING WILLIAMS AND MCKENZIE 
  COUNTIES 
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.

.THE RIVER IS EXPECTED TO CREST NEAR 22.1 FEET TUESDAY MORNING...THEN 
BEGIN TO RECEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC053-105-270600-
/O.EXT.KBIS.FL.W.0033.000000T0000Z-110427T0600Z/
/WLTN8.1.ER.110425T1630Z.110426T0600Z.110426T1800Z.NO/
736 PM CDT MON APR 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL LATE TUESDAY NIGHT.
* AT  3:30 PM MONDAY THE STAGE WAS 22.0 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST....THE RIVER IS EXPECTED TO CREST NEAR 22.1 FEET TUESDAY 
  MORNING...THEN BEGIN TO RECEDE.
* IMPACT...AT 22.0 FEET...LOW LYING FARMLAND FLOODS. CITY OF WILLISTON	
  DOES NOT FLOOD.

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   TUE    WED    THU    FRI    SAT

MISSOURI RIVER BASIN
 WILLISTON    22 22.0 MON 3 PM   21.9   21.8   21.6   21.4   21.2

$$

JJT/TM
145 
WGUS83 KBIS 261626
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1126 AM CDT TUE APR 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  MISSOURI RIVER NEAR WILLISTON AFFECTING WILLIAMS AND MCKENZIE 
  COUNTIES 
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.

.THE RIVER IS EXPECTED TO BEGIN A SLOW FALL TODAY...AND FALL BELOW 
FLOOD STAGE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC053-105-270600-
/O.CON.KBIS.FL.W.0033.000000T0000Z-110427T0600Z/
/WLTN8.1.ER.110425T1630Z.110426T1145Z.110426T1800Z.NO/
1126 AM CDT TUE APR 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL LATE TONIGHT.
* AT  7:30 AM TUESDAY THE STAGE WAS 22.1 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. 
* IMPACT...AT 22.0 FEET...LOW LYING FARMLAND FLOODS. 

&&

             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

MISSOURI RIVER BASIN
 WILLISTON    22 22.1 TUE 7 AM   21.8   21.4   21.2   21.0   20.8

$$
KINNEY

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 24, 9:20 AM CDT, 45 minutes earlier.

Area forecast discussion, Apr 24, 9:20 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
920 AM CDT SUN APR 24 2011

.UPDATE...
UPDATE TO FIRST PERIOD TEMPS.

&&

.DISCUSSION...
BOOSTED AFTERNOON TEMPS SLIGHTLY BASED ON MOS CONSENSUS AND DECENT
SOUTHWEST FLOW. MOST OF THE SNOW COVER IN THE FAR SOUTHWEST IS
GONE SO EFFECT ON TEMPS IN THAT AREA SHOULD BE NEGLIGIBLE.

&&

.AVIATION...
BROAD SOUTHWEST ACROSS THE REGION. VFR EXPECTED AT ALL
TAF SITES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KINNEY
Hazardous weather outlook, Apr 24, 3:59 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
359 AM CDT SUN APR 24 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250900-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
359 AM CDT SUN APR 24 2011 /259 AM MDT SUN APR 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP MARTIN

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.